Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Tampa Bay, FL

July 24, 2015Hillsborough County, Pasco County, Pinellas County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 24, 2015, 7:26 PM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2015, 7:26 PM EDT (23:26 UTC)
Expired
Jul 24, 2015, 8:15 PM EDT
In force
49 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 38 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1882 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1882 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS52 KTBW 242326
SVRTBW
FLC057-101-103-250015-
/O.NEW.KTBW.SV.W.0041.150724T2326Z-150725T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
726 PM EDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
  PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
  SOUTHWESTERN PASCO COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 815 PM EDT

* AT 725 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR PALM HARBOR...OR NEAR HOLIDAY...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TAMPA...CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...NEW PORT
  RICHEY...SAINT PETERSBURG...HOLIDAY...DOWNTOWN SAINT PETERSBURG...
  ST. PETERSBURG...ST. PETE BEACH...TIERRA VERDE...TAMPA
  INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...EAST LAKE...BAY PINES...
  RIDGECREST...PALM HARBOR...TOWN 'N' COUNTRY AND MACDILL AIR FORCE
  BASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND 
VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON 
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2821 8277 2830 8273 2786 8233 2782 8239
      2793 8246 2783 8247 2783 8254 2794 8253
      2804 8268 2794 8272 2782 8259 2762 8274
      2773 8275 2773 8270 2786 8285 2806 8278
      2808 8283 2808 8277 2820 8286
TIME...MOT...LOC 2325Z 326DEG 25KT 2812 8280 

$$

RAG
2 follow-up statements
322 
WWUS52 KTBW 242350
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
750 PM EDT FRI JUL 24 2015

FLC101-242359-
/O.CAN.KTBW.SV.W.0041.000000T0000Z-150725T0015Z/
PASCO FL-
750 PM EDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PASCO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 2808 8277 2817 8279 2817 8261 2793 8244
      2786 8233 2782 8239 2793 8246 2783 8247
      2783 8254 2794 8253 2804 8268 2794 8272
      2782 8259 2771 8271 2762 8274 2773 8275
      2774 8269 2783 8276 2780 8277 2786 8285
TIME...MOT...LOC 2349Z 328DEG 29KT 2795 8268 

$$

FLC057-103-250015-
/O.CON.KTBW.SV.W.0041.000000T0000Z-150725T0015Z/
HILLSBOROUGH FL-PINELLAS FL-
750 PM EDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN HILLSBOROUGH AND PINELLAS COUNTIES...

AT 749 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER FEATHER SOUND...OR NEAR CLEARWATER...MOVING SOUTHEAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...SAINT
PETERSBURG...ST. PETERSBURG...ST. PETE BEACH...TIERRA VERDE...TAMPA
INTERNATIONAL AIRPORT...EGYPT LAKE-LETO...EAST LAKE...BAY PINES...
RIDGECREST...PALM HARBOR...TOWN 'N' COUNTRY...MACDILL AIR FORCE
BASE...WEST AND EAST LEALMAN...CITRUS PARK AND SOUTH HIGHPOINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND 
VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A SMALL INTERIOR ROOM.

&&

LAT...LON 2808 8277 2817 8279 2817 8261 2793 8244
      2786 8233 2782 8239 2793 8246 2783 8247
      2783 8254 2794 8253 2804 8268 2794 8272
      2782 8259 2771 8271 2762 8274 2773 8275
      2774 8269 2783 8276 2780 8277 2786 8285
TIME...MOT...LOC 2349Z 328DEG 29KT 2795 8268 

$$

RAG
220 
WWUS52 KTBW 250009
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
809 PM EDT FRI JUL 24 2015

FLC057-103-250018-
/O.EXP.KTBW.SV.W.0041.000000T0000Z-150725T0015Z/
HILLSBOROUGH FL-PINELLAS FL-
809 PM EDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HILLSBOROUGH AND
PINELLAS COUNTIES WILL EXPIRE AT 815 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
RUSKIN. YOU CAN ALSO TWEET YOUR REPORTS TO NWSTAMPABAY OR SHARE THEM 
WITH NWS TAMPA BAY ON FACEBOOK.

LAT...LON 2808 8277 2817 8279 2817 8261 2793 8244
      2786 8233 2782 8239 2793 8246 2783 8247
      2783 8254 2794 8253 2804 8268 2794 8272
      2782 8259 2771 8271 2762 8274 2773 8275
      2774 8269 2783 8276 2780 8277 2786 8285
TIME...MOT...LOC 0006Z 326DEG 25KT 2795 8268 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:54 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 24, 3:54 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
354 PM EDT FRI JUL 24 2015

...A WET WEEKEND IS ON TAP FOR MOST OF THE AREA...

.SYNOPSIS...
ALOFT - A SHORT WAVE TROUGH WAS ACROSS NORTH-CENTRAL CANADA...A
RIDGE CENTERED OVER THE SOUTHERN HIGH PLAINS SPRAWLED
NORTHEASTWARD ACROSS THE GREAT LAKES...AND A LOW NEAR THE GULF OF
SAINT LAWRENCE TOUGHED DOWN TO FL AND THE BAHAMAS. SURFACE - HIGH
PRESSURE RADIATED OUTWARD FROM THE OHIO VALLEY...A FRONTAL TROUGH
STRETCHED FROM MO/AR THROUGH THE GULF COASTAL AND SOUTHEASTERN
STATES TO ATLANTIC COASTAL WATERS...HIGH PRESSURE IN THE MID
ATLANTIC RIDGED THROUGH THE STRAITS BETWEEN THE FLORIDA KEYS AND
CUBA TO THE GULF OF MEXICO.

&&

.SHORT TERM (TONIGHT-SATURDAY)...
THE CANADAIN SHORT WAVE TROUGH SLIDES INTO QUEBEC...FLATTENING
THE NORTHEAST PORTION OF THE RIDGE AND HELPING TO MAINTAIN AND
DEEPEN THE TROUGH DOWN THE EASTERN SEABOARD INTO FL. THE FRONTAL
TROUGH SETTLES IN ACROSS ROUGHLY THE NORTHERN HALF OF FL WHILE THE
SURFACE RIDGE RESIDES SOUTH OF THE KEYS.

THE RIDGE STAYING TO THE SOUTH AND THE TROUGHING...SURFACE AND
ALOFT...APPROACHING FROM THE NORTH AND NORTHEAST WILL MAINTAIN A
DEEP AND VERY MOIST WESTERLY FLOW ACROSS THE AREA. MODEL PWAT VALUES
ALL RUN ABOVE 2 INCHES AND CONTAIN A SWATH OF HIGHER VALUES...UP TO
2.4 INCHES...THAT SETTLES IN WITH THE TROUGH. THIS MOISTURE ALONG
WITH INSTABILITY AND LIFT FROM THE UPPER TROUGH WILL SUPPORT NUMEROUS
TO WIDESPREAD RAIN/SHOWERS AND SCATTERED THUNDERSTORMS. SOME VERY
HEAVY RAINFALL IS EXPECTED WITH 4-6 INCH ACCUMULATIONS EXPECTED
THROUGH THE PERIOD. THESE AMOUNTS AND AN ALREADY SATURATED GROUND
FROM RECENT RAINFALL WILL CONTINUE THE FLOODING THREAT. WITH THE
HIGHER MOISTURE DRIFTING DOWN INTO THE AREA HAVE EXPANDED THE
FLOOD WATCH EASTWARD AND ALSO SOUTH...AS FAR SOUTH AS
SARASOTA...DESOTO...AND HIGHLANDS COUNTIES. THE OVERNIGHT LOWS
CONTINUE TO RUN WARM...IN THE WEST FLOW. HOWEVER THE HIGHS STAY
BELOW NORMAL THANKS TO THE RAIN AND CLOUDS.

.LONG TERM (SATURDAY NIGHT THROUGH NEXT THURSDAY)...
THE MODELS ARE CONSISTENT WITH THE H500 TROF EXTENDING BACK
SOUTHWEST ALONG A SURFACE TROF AND A BAND OF DEEP LAYER MOISTURE
ACROSS CENTRAL FLORIDA. ALONG THE SURFACE TROF SMALL AREAS OF LOW
PRESSURE ARE EXPECTED TO PROPAGATE TO THE EAST. THIS WET PATTERN
CONTINUES INTO TUESDAY WITH RAINY PERIODS EXPECTED THAT WILL
EXACERBATE FLOODING PROBLEMS INTO NEXT WEEK. BY LATE TUESDAY THE
MODELS DIVERGE SLIGHTLY WITH THE GFS PUSHING THE MOISTURE OVER
SOUTH FLORIDA AND THE ECMWF AND CANADIAN KEEPING THE FOCUS ON
CENTRAL FL. THE FORECAST REFLECTS ONLY A SLIGHT DECREASE IN PRECIP
OVER THE CENTRAL FORECAST AREA AND CONTINUED CHANCE POPS SOUTH.
WITH THE RAIN AND CLOUDS OVER THE AREA... TEMPERATURES WILL BE
COOLER THAN NORMAL.

&&

.AVIATION...
24/18Z-25/18Z. EXPECT ALL TERMINALS TO DROP INTO MVFR...MAINLY
FOR CIGS...THIS AFTERNOON AND CONTINUE THROUGH THE PERIOD.
HOWEVER THE MAJOR PROBLEM WILL BE SCT SHRA AND TSRA WITH TEMPO
IFR...MOSTLY LIKELY THROUGH THE REST OF THE DAYLIGHT HOURS.
WESTERLY WINDS WITH SOME HIGHER GUSTS NEAR SHRA/TSRA.

&&

.MARINE...
HIGH PRESSURE RIDGING WESTWARD...NEAR THE FLORIDA KEYS...INTO THE
GULF OF MEXICO WILL MAINTAIN WESTERLY FLOW FOR THE MOST PART.
HOWEVER A TROUGH SETTLING INTO FL FOR THE WEEKEND WILL SHIFT
WINDS TO NORTH AND NE IN NORTHERN WATERS. SPEEDS WILL ONLY
OCCASIONALLY BE 15 TO 20 KNOTS. THE TROUGH WILL PROVIDE NUMEROUS
TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS...WITH HIGHER
WINDS AND SEAS...BEFORE SLIDING TO THE EAST OR NE EARLY NEXT
WEEK.

&&

.FIRE WEATHER...
WET CONDITIONS WILL PRECLUDE ANY LOW HUMIDITY CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  86  77  88 /  60  80  70  70
FMY  77  87  76  87 /  50  70  70  70
GIF  76  87  75  89 /  30  80  70  70
SRQ  79  86  77  87 /  50  80  70  70
BKV  76  88  73  90 /  60  80  70  70
SPG  78  86  77  88 /  60  80  70  70

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SATURDAY EVENING FOR COASTAL CITRUS-
     COASTAL HERNANDO-COASTAL HILLSBOROUGH-COASTAL LEVY-
     COASTAL MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-
     HARDEE-HIGHLANDS-INLAND CITRUS-INLAND HERNANDO-INLAND
     HILLSBOROUGH-INLAND LEVY-INLAND MANATEE-INLAND PASCO-
     INLAND SARASOTA-PINELLAS-POLK-SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE
LONG TERM...03/PAXTON
MARINE...09/RUDE
DECISION SUPPORT...02/GARCIA
Hazardous weather outlook, Jul 24, 4:47 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
447 AM EDT FRI JUL 24 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-250900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
447 AM EDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OF 30 TO 40 MPH...LOCALLY HEAVY
RAIN...AND FREQUENT DEADLY LIGHTNING STRIKES.

...FLOOD IMPACT...
A FLOOD WATCH IS IN EFFECT FOR LEVY...CITRUS...HERNANDO...PASCO...
PINELLAS...AND HILLSBOROUGH COUNTIES THROUGH SATURDAY.  LOCALLY
HEAVY RAINFALL IS EXPECTED WHICH MAY CAUSE AREAS OF FLOODING OF
STREETS...URBAN AREAS...AND POOR DRAINAGE AREAS. MOTORISTS SHOULD
EXERCISE CAUTION AND AVOID DRIVING THROUGH WATERS OF UNKNOWN
DEPTH. THE FLOOD THREAT WILL LIKELY EXTEND INTO EARLY NEXT WEEK
AND MAY EXPAND INTO OTHER COUNTIES OF WEST CENTRAL AND SOUTHWEST
FLORIDA.

...WATERSPOUT IMPACT...
ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR WATERSPOUT
DEVELOPMENT. MARINERS SHOULD BE ON THE LOOKOUT FOR WATERSPOUTS
WITH THE BEST CHANCE THIS MORNING ALONG THE COAST OF WEST CENTRAL
FLORIDA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH
MONDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL IS EXPECTED SATURDAY THROUGH MONDAY. THE
HEAVY RAIN WILL LIKELY PRODUCE FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAYS.
RIVER FLOODING MAY ALSO DEVELOP DURING THE WEEKEND OR EARLY NEXT
WEEK IF HEAVY RAIN BECOMES CONCENTRATED IN A RIVER BASIN...WITH
THE BEST CHANCE OF THIS OCCURRING ON RIVERS IN THE COASTAL
COUNTIES.

...RIP CURRENT IMPACT...
INCREASING RISK OF RIP CURRENTS OVER THE WEEKEND AS HIGH SURF
MAY PRODUCE RIP CURRENTS AT AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jul 24, 2:51 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
251 PM EDT FRI JUL 24 2015

FLZ165-265-241930-
INLAND LEE-COASTAL LEE-COASTAL LEE-INLAND LEE-
251 PM EDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN AND EASTERN LEE
COUNTY...

AT 250 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTHWEST FLORIDA
INTERNATIONAL AIRPORT...OR 7 MILES SOUTH OF FORT MYERS...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...BONITA SPRINGS...LEHIGH ACRES...CYPRESS
LAKE...VILLAS...PINE MANOR...MCGREGOR...BUCKINGHAM...THREE OAKS...
EAST DUNBAR...SOUTHWEST FLORIDA AIRPORT...SAN CARLOS PARK...IONA...
HARLEM HEIGHTS...FORT MYERS VILLAS...PAGE PARK...WHISKEY CREEK...
ESTERO AND GATEWAY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2633 8184 2637 8184 2635 8186 2638 8188
      2637 8186 2646 8187 2643 8191 2641 8187
      2640 8187 2644 8196 2648 8197 2645 8204
      2649 8199 2652 8201 2669 8178 2664 8156
      2643 8156 2642 8166 2632 8168
TIME...MOT...LOC 1850Z 308DEG 15KT 2653 8181

RAG
Special weather statement, Jul 24, 3:11 PM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
311 PM EDT FRI JUL 24 2015

FLZ050-148-149-151-248-249-251-241945-
INLAND HILLSBOROUGH-PINELLAS-INLAND HERNANDO-COASTAL HERNANDO-COASTAL
HILLSBOROUGH-COASTAL PASCO-INLAND PASCO-
311 PM EDT FRI JUL 24 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HILLSBOROUGH...
SOUTHWESTERN HERNANDO...WESTERN PASCO AND NORTHEASTERN PINELLAS
COUNTIES...

AT 310 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE OVER
HUDSON...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRING HILL...NEW PORT RICHEY...HUDSON...LUTZ...NEW PORT RICHEY
EAST...LAND O' LAKES...LAND O LAKES...GREATER NORTHDALE...JASMINE
ESTATES...KEYSTONE...CITRUS PARK...EAST LAKE...LAKE MAGDALENE...
OLDSMAR...TRINITY...CHEVAL...MOON LAKE...ODESSA...BAYONET POINT AND
JAY B STARKEY WILDERNESS PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2831 8274 2836 8272 2837 8270 2840 8271
      2845 8266 2846 8268 2849 8264 2817 8238
      2803 8264 2826 8275
TIME...MOT...LOC 1910Z 330DEG 27KT 2838 8269
Special weather statement, Jul 24, 3:48 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
348 PM EDT FRI JUL 24 2015

FLZ050-149-151-249-251-242030-
PINELLAS-INLAND HILLSBOROUGH-PINELLAS-COASTAL HILLSBOROUGH-COASTAL
PASCO-INLAND PASCO-
348 PM EDT FRI JUL 24 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HILLSBOROUGH...
NORTHEASTERN PINELLAS AND SOUTHWESTERN PASCO COUNTIES...

AT 347 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEW PORT
RICHEY EAST...OR NEAR NEW PORT RICHEY...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...NEW PORT RICHEY...HOLIDAY...LUTZ...NEW PORT RICHEY EAST...
BEACON SQUARE...EAST LAKE...GREATER NORTHDALE...TOWN 'N' COUNTRY...
KEYSTONE...LAKE MAGDALENE...CITRUS PARK...GREATER CARROLLWOOD...
UNIVERSITY...EGYPT LAKE-LETO...JASMINE ESTATES...LAND O' LAKES...
OLDSMAR...TRINITY AND CHEVAL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2834 8261 2812 8236 2797 8259 2799 8262
      2801 8262 2802 8265 2822 8277 2823 8275
      2824 8276
TIME...MOT...LOC 1947Z 322DEG 16KT 2823 8264
Local storm report, Jul 24, 5:34 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
534 PM EDT FRI JUL 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLOOD            NEW PORT RICHEY         28.25N 82.72W
07/24/2015                   PASCO              FL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTING FLOOD WATERS OVER THE HEIGHT OF
            CAR TIRES NEAR THE INTERSECTION US 19 AND SR 54 IN NEW
            PORT RICHEY.

&&

RGARCIA
Special weather statement, Jul 24, 6:19 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
619 PM EDT FRI JUL 24 2015

FLZ050-149-151-249-251-242245-
PINELLAS-INLAND HILLSBOROUGH-PINELLAS-COASTAL HILLSBOROUGH-COASTAL
PASCO-INLAND PASCO-
619 PM EDT FRI JUL 24 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HILLSBOROUGH...
PINELLAS AND SOUTHWESTERN PASCO COUNTIES...

AT 617 PM EDT...STRONG THUNDERSTORMS WERE NEAR BEACON SQUARE...OR
NEAR HOLIDAY...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...PINELLAS PARK...SEMINOLE...NEW PORT
RICHEY...HOLIDAY...LUTZ...EGYPT LAKE-LETO...NEW PORT RICHEY EAST...
UNIVERSITY...BEACON SQUARE...EAST LAKE...GREATER NORTHDALE...SOUTH
HIGHPOINT...RIDGECREST...PALM HARBOR...TOWN 'N' COUNTRY...KEYSTONE
AND LAKE MAGDALENE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND WILL
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2821 8277 2832 8273 2806 8242 2797 8258
      2797 8265 2804 8268 2794 8272 2791 8267
      2782 8283 2803 8279 2802 8283 2806 8278
      2808 8283 2808 8277 2818 8279 2821 8285
TIME...MOT...LOC 2217Z 339DEG 6KT 2824 8282
Special weather statement, Jul 24, 7:13 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
713 PM EDT FRI JUL 24 2015

FLZ050-149-151-249-251-250000-
PINELLAS FL-INLAND HILLSBOROUGH FL-PINELLAS FL-
COASTAL HILLSBOROUGH FL-COASTAL PASCO FL-INLAND PASCO FL-
713 PM EDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILLSBOROUGH...
PINELLAS AND WESTERN PASCO COUNTIES UNTIL 800 PM EDT...

AT 712 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF BEACON SQUARE...OR 8 MILES WEST OF HOLIDAY...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMPA...CLEARWATER...LARGO...NEW PORT RICHEY...HOLIDAY...HUDSON...
LUTZ...NEW PORT RICHEY EAST...BEACON SQUARE...EAST LAKE...GREATER
NORTHDALE...RIDGECREST...JASMINE ESTATES...PALM HARBOR...HARBOR
BLUFFS...KEYSTONE...LAKE MAGDALENE...CITRUS PARK...GREATER
CARROLLWOOD AND TOWN 'N' COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2819 8284 2821 8279 2823 8275 2823 8276
      2843 8267 2811 8241 2799 8262 2801 8267
      2804 8268 2796 8269 2786 8285 2803 8279
      2802 8283 2806 8278 2808 8283 2808 8277
      2818 8279
TIME...MOT...LOC 2312Z 326DEG 25KT 2821 8288

RAG

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:57 AM EDTAreal Flood AdvisoryTBWHillsborough, Pasco, Pinellas2 hr
Jul 24, 12:30 PM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Levy, Pasco2 hr
Jul 24, 12:52 PM EDTAreal Flood WarningTBWPasco, Pinellas11 hr
Jul 24, 1:05 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee, Sarasota3 hr
Jul 24, 1:08 PM EDTAreal Flood AdvisoryTBWPinellas3 hr
Jul 24, 1:38 PM EDTSpecial Weather StatementTBWPinellas37 min
Jul 24, 1:40 PM EDTSpecial Weather StatementTBWCharlotte35 min
Jul 24, 2:28 PM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Levy, Pasco3 hr
Jul 24, 2:51 PM EDTSpecial Weather StatementTBWLee39 min
Jul 24, 3:11 PM EDTSpecial Weather StatementTBWPasco34 min
Jul 24, 3:48 PM EDTSpecial Weather StatementTBWPasco42 min
Jul 24, 3:56 PM EDTAreal Flood AdvisoryTBWHillsborough5 hr
Jul 24, 5:34 PM EDTRiver Flood WarningTBWPasco7 days
Jul 24, 6:07 PM EDTSpecial Marine WarningTBW38 min
Jul 24, 6:19 PM EDTSpecial Weather StatementTBWPinellas26 min
Jul 24, 6:27 PM EDTSpecial Marine WarningTBW33 min
Jul 24, 6:42 PM EDTSpecial Marine WarningTBW93 min
Jul 24, 7:13 PM EDTSpecial Weather StatementTBWPinellas47 min
Jul 24, 7:33 PM EDTSpecial Marine WarningTBW87 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.